Editor-in-Chief, Deputy Editor 2017-2019

 

Editor-in-Chief:

Tom MOREELS

 

Deputy Editor:

Nicolas LANTHIER

 

Case Report



Azathioprine induced colitis : a case report and review of the literature


Price: €10,00

We report a case of an allergic hypersensitivity reaction on azathioprine presenting with colitis. Allergic reactions on azathioprine are common in patient with inflammatory bowel disease. The clinic of the allergic reaction on azathioprine in our patient was atypical in the way it mimicked an acute exacerbation of inflammatory bowel disease. The pathogenesis of the allergic reaction is still unclear. Although re-challenge can be life-threatening and should always be done with precautions, it may definitively proof the causal association with the drug and decide for definitive cessation In allergic reactions there is no link with TPMT activity but other genetically predispositions are proposed. [Product Details...]



Cystic fibrosis presenting as diabetes insipidus unresponsive to desmopressin


Price: €10,00

The diagnosis of cystic fibrosis (CF) can be confusing when only a part of the typical symptoms is present. In children, CF is usually suspected when dealing with chronic pulmonary symptoms (chronic productive cough, recurrent pneumonia or bronchiolitis). The pediatric gastroenterologist will exclude CF in all children with a meconium ileus, rectal prolaps or a poor weight gain. Atypical CF symptoms are hypochloremic alkalosis, recurrent pancreatitis and increased appetite to compensate for the pancreatic insufficiency. This case report shows how a diagnosis can be delayed when you are mislead by atypical symptoms. It shows the importance of looking in napkins and argues for the inclusion of CF in the differential diagnosis of polyuria in infants. [Product Details...]



Cytomegalovirus-associated protein losing gastropathy in an immunocompetent adult : a case report


Price: €10,00

Cytomegalovirus infection of the gastro-intestinal tract is frequent and may be serious in the immunocompromised patient. We report a case of cytomegalovirus infection in an immunocompetent young man who presented total food intolerance, pleural effusion and oedema as the result of severe protein losing hypertrophic gastropathy. Hypertrophic gastropathy with severe mucosal protein loss has been described in Menetriers disease, a condition of unknown cause which involves foveolar hyperplasia of the gastric mucosa. Related hypoalbuminemia is responsible for a clinical picture of diffuse edema. In adults, the natural course of the disease is marked by a chronic course and carries a bad prognosis. In our case, the disease ran a protracted disabling course, likely shortened by ganciclovir therapy, followed by slow clinical, endoscopic and biochemical resolution after several months course. [Product Details...]



Drug-induced pulmonary toxicity in a patient treated with mesalazine and azathioprine for ulcerative colitis


Price: €10,00

We report a case of an 18-yr-old male with high-grade persistent fever, productive cough, malaise, diarrhea and associated abnormal findings on chest radiography. The patient suffered from ulcerative colitis receiving mesalazine and azathioprine. After a further and scrutinized work-up the diagnosis of drug-induced pulmonary toxicity was made. His condition was improved after discontinuing both drugs and the administration of corticosteroids. This is a rarely reported case of eosinophilic pneumonia. Although it has not been reported previously, the possibility of mesalazine and azathioprine synergism cannot be excluded. The clinical, aetiological, diagnostic and therapeutic aspects of the disease are discussed demonstrating the paramount importance of bronchoalveolar lavage in the diagnosis of this disorder. One should be aware of this entity in patients with inflammatory bowel disease. [Product Details...]



Severe hepatitis with prolonged cholestasis and bile duct injury due the longterm use of ornidazole


Price: €10,00

Nitroimidazole derivatives are commonly used in the treatment of protozoal and anaerobic infections, and reports of their hepatotoxicity are rare. We report a case of severe hepatitis due to the long-term (8 weeks) use of ornidazole. A 27-year-old woman presented for evaluation of elevated serum transaminase and total bilirubin levels. Liver biopsy revealed portal inflammation, hepatocellular and canalicular cholestasis, porto-portal and portocentral bridging fibrosis, and a tendency to form nodules. No aetiological factors associated with chronic liver disease were identified. The abdominal ultrasonographic findings were compatible with chronic liver disease. We therefore made the diagnosis of severe hepatitis resulting from the long-term use of ornidazole. We conclude that nitroimidazole derivatives may lead to serious liver damage, especially in female patients. [Product Details...]


  • «« Start
  • « Prev
  • 1
  • Next »
  • End »»
Results 1 - 5 of 5